Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Does HAD get better with HAART
Mar 7, 2005

Before being diagnosed I showed signs of HAD. Confusion, memory loss, tremors, loss of balance, weakness in limbs, etc. I lost my ability to type, or do simple math. I became depressed, paranoid and withdrawn.

Since being on HAART the last 2 years, I have regained most abilities. But not where I used to be. Does the brain ever fully recover -- reconnect?

Sincerely,

Worried

Response from Dr. Young

Dear Worried, Thank you for your post.

I'm assuming that your abbreviation HAD refers to HIV-associated dementia--

Treatment of HIV with HAART frequently improves this condition, but it's also fair to say that it's not uncommon to see residual symptoms (that is to say not complete reversal). It would appear that you might fall into this category.

For patients like yourself, I'd make sure that you've had good neurological and psychiatric evaluations to make sure that there aren't other addressable issues (be it drug toxicity or depression or other anatomical problems).

Good luck, BY



Previous
starting treatment with low VL
Next
Foot Pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement